Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 28, 2008, 3:35 PM MST. It took effect at Nov 28, 2008, 10:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2008, 3:35 PM MST (22:35 UTC)
- In effect from
- Nov 28, 2008, 10:00 PM MST
- Expired
- Nov 29, 2008, 3:39 AM MST
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 282235 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 PM MST FRI NOV 28 2008 UTZ016-019-518-290700- /O.NEW.KSLC.WI.Y.0031.081129T0500Z-081129T1800Z/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTHERN MOUNTAINS- 335 PM MST FRI NOV 28 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST SATURDAY. THIS ADVISORY IS FOR THE CANYONS OF SOUTHWEST UTAH...INCLUDING THE INTERSTATE 15 CORRIDOR SOUTH OF CEDAR CITY. SUSTAINED NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE COMMON OVERNIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 290359 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 859 PM MST FRI NOV 28 2008 UTZ016-019-518-291200- /O.CON.KSLC.WI.Y.0031.081129T0500Z-081129T1800Z/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTHERN MOUNTAINS- 859 PM MST FRI NOV 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. THIS ADVISORY IS FOR THE CANYONS OF SOUTHWEST UTAH...INCLUDING THE INTERSTATE 15 CORRIDOR BETWEEN CEDAR CITY AND ST GEORGE. SUSTAINED NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT THROUGH THE GAPS AND CANYONS OF SOUTHWEST UTAH. THESE WINDS ARE EXPECTED TO PERSIST THROUGH THE MORNING HOURS BEFORE DIMINISHING AROUND NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 291039 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 339 AM MST SAT NOV 29 2008 UTZ016-019-518-291145- /O.CAN.KSLC.WI.Y.0031.000000T0000Z-081129T1800Z/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTHERN MOUNTAINS- 339 AM MST SAT NOV 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY FOR THE CANYONS OF SOUTHWEST UTAH HAS BEEN CANCELLED. HOWEVER...GUSTY NORTH WINDS OF 15-25 MPH WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE THROUGH TODAY AND INTO TONIGHT. TRAVELERS OF HIGH PROFILE VEHICLES ON I-15 BETWEEN CEDAR CITY AND ST. GEORGE SHOULD USE EXTRA CAUTION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 28, 10:35 AM MST, 5 hours earlier.
Area forecast discussion, Nov 28, 10:35 AM MST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1035 AM MST FRI NOV 28 2008 .SYNOPSIS...AN UPPER LEVEL TROUGH HAS MOVED SOUTHEAST INTO COLORADO. IN THE WAKE OF THIS TROUGH...A RIDGE OF HIGH PRESSURE WILL BUILD IN AND INTO EARLY NEXT WEEK. && .DISCUSSION...WATER VAPOR LOOP SHOWS VORTICITY AXIS ASSOCIATED WITH A SHEARED WAVE UPSTREAM HAS PASSED OVERHEAD EARLY THIS MORNING...WITH RIDGING EVIDENT OVER THE EASTERN PACIFIC AND WESTERN CONUS. ACARS 400-250MB OBSERVATIONS REVEAL A 100-130KT ANTICYCLONIC JET FROM WESTERN CANADA OVER THE GREAT BASIN AND SOUTHERN CALIFORNIA. 12Z 700MB ANALYSIS INDICATES WEAK OR SLIGHT COOL ADVECTION BEHIND A TROUGH NOTED OVER THE SOUTHWEST CONUS. WITH RIDGING BEGINNING TO IMPINGE EAST FROM THE PACIFIC...THE HEIGHT GRADIENT IS MAXIMIZED OVER THE PACIFIC NORTHWEST INTO THE GREAT BASIN. THE PASSAGE OF THE VORTICITY AXIS WILL BRING ABOUT A FEW CHANGES IN THE WEATHER TODAY. THE MOST NOTICEABLE CHANGE WILL BE THE INCREASE IN NORTHWEST WINDS...ESPECIALLY ON THE HIGHER TERRAIN AND IN OPEN AREAS THIS AFTERNOON. HAVE UPDATED THE FORECAST TO EMPHASIZE THE INCREASE. OTHERWISE...MIXING SHOULD SCOUR OUT THE FOG AND LOW STRATUS ACROSS SOUTHERN UTAH DURING THE MIDDAY WITH THE PASSAGE OF THE FEATURE. THE PROXIMITY TO THE UPPER JET AXIS SHOULD PROMOTE MID AND UPPER CLOUDINESS...ESPECIALLY OVER NORTHERN UTAH. AS THE RIDGE BEGINS TO BUILD IN ACROSS THE REGION TONIGHT A STRONG INVERSION NEAR 650 MB WILL DEVELOP. THIS INVERSION WILL TRAP MODERATE NORTHWEST WINDS BELOW IT CAUSING A VENTURI EFFECT ACROSS THE RIDGETOPS OF NORTHERN AND CENTRAL UTAH. WINDS IN EXCESS OF 60 MPH ARE POSSIBLE ALONG THE MOST EXPOSED RIDGES. EXTENSIVE CLOUDINESS BELOW THIS INVERSION WILL PREVAIL OVER WESTERN UTAH VALLEYS SATURDAY WHICH SHOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES FROM WHAT MOS GUIDANCE IS PREDICTING. THE EC/GFS MODELS ARE IN AGREEMENT FOR THE EARLY PART OF NEXT WEEK WITH A BIG RIDGE OVER THE REGION. HOWEVER...THE EC SHARPENS A TROUGH UP OVER THE INTERMOUNTAIN REGION BY TUESDAY NIGHT INTO THURSDAY WHICH IS STRONGER THAN ITS THURSDAY 12Z RUN AND MUCH STRONGER THAN THE GFS OPERATIONAL RUN. HOWEVER...THE 500 MB HEIGHTS ARE ONLY ABOUT 60 METERS LOWER THAN MANY MEMBERS OF THE GFS ENSEMBLE. BASED ON THE BETTER PERFORMANCE OF THE EC OF LATE HAVE LEANED TOWARD ITS SOLUTION FOR MIDWEEK. THERE IS A DIFFERENCE OF 16C AT 700 MB BETWEEN THE EC/GFS AT SLC AT 00Z THURSDAY...SO I HAD TO RESIST FROM LEANING TOO MUCH TOWARDS THE EC THAT FAR IN THE FORECAST CYCLE. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL SHOULD REMAIN PRIMARILY OUT OF THE NORTH THROUGH THE DAYLIGHT HOURS TODAY. SOUTHEASTERLY DRAINAGE WINDS ARE EXPECTED TO RETURN BETWEEN 03Z AND 05Z...WITH ONLY A 20 PERCENT CHANCE THAT NORTHERLIES WILL PREVAIL THROUGH 07Z. SIGNIFICANT CLEARING WILL LIKELY OCCUR THIS AFTERNOON...WITH CEILINGS REMAINING ABOVE 7000FT AGL THROUGH AT LEAST 03Z SATURDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 28, 6:01 AM MST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 601 AM MST FRI NOV 28 2008 UTZ001>016-019>021-517-518-WYZ021-291315- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 601 AM MST FRI NOV 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOSTLY CLOUDY THIS MORNING WITH STRAY SNOW SHOWERS IN THE NORTHERN MOUNTAINS AND PATCHY LOW CLOUDS AND DRIZZLE IN THE CENTRAL AND SOUTHERN VALLEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.